Q. My daughter had an accidental overdose of her fever medicine. Please help.

Answered by
Dr. Faisal Abdul Karim Malim
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 22, 2017 and last reviewed on: Oct 28, 2021

Hello doctor,

My daughter is 2 and a half years old, and due to a low-grade fever, she was prescribed 5 ml of Opox 50. But accidentally, my wife gave her 5 ml of Opox 100 last night. My daughter started vomiting at 2.30 AM. She complained of a little headache too. Is this a serious issue? Please help me.

#

Hello,

Welcome to icliniq.com.

  • This seems to be an episode of an overdose of Cefpodoxime. One of the adverse effects of Cefpodoxime is vomiting, and in her case, since the medicine was given in a higher quantity, it may have lead to vomiting.
  • But, do not worry. Whenever something like this happens, omit the next dose of the medicine on the same day. You can give the same medicines in proper dose from the next day onwards.

For more information consult a child health specialist online --> https://www.icliniq.com/ask-a-doctor-online/child-health-specialist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I accidentally took 20 mg of Inderal instead of 10 mg. Am I in danger?

Hello doctor, Maybe I have a toxiphobia after getting a lot of work stress. Please explain to me whether it is SF (scientific fiction) or there are such kinds of toxicants? I sometimes imagine that while I touch some solid materials if it is a fatal...   Read full

Does vomiting cause bruising of eyelids?

Hello doctor, I would like to know if my hypothyroidism can be cured without taking the synthetic hormones, through Ayurveda only. In the allopathic approach, the hormone needs to be taken for the rest of one's life and I am a bit scared of it. It is...   Read full

How long will it take for my mother to recover from chikungunya and MG?

Hello doctor, I would like to know if my hypothyroidism can be cured without taking the synthetic hormones, through Ayurveda only. In the allopathic approach, the hormone needs to be taken for the rest of one's life and I am a bit scared of it. It is...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a Child Health Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.